and in this small town, I can't risk going to a treatment facility, and want to get off the hydrocodone. I have an rx but get most of them from friends, family, etc. I take about 6-7 7.5 a day, if I have 10mg I will take about 5 a day, I started about 5 years ago taking 1 pill a day. I am so embarrassed ashamed feel like a piece of crap. Nothing has "happened" other than I have ran up credit cards spending cash on drugs, and I am so ashamed. I want to and need to quit. My friend says go cold turkey, it lasts three days. But its so awful all I did was cry and cry..phsyically I didn't feel that bad off. My hubby says I just need t o cut down slowly, and I have only been taking 2 a day which helps. I can't go to work a crying mess. What would be the bes tthing for me to do? I don't want to kid myself. I got some immodium and zantac a nd am hoping that will help. Please, anyone, tell me something. I do have a depressive disorder, I take cymbalta and have some xanax whichI don't care to take. I feel like such a loser.
Well as being a health care professional you know all the rehab drugs to go to. You shouldnt feel ashamed you are human just as anyone else and you make mistakes. Maybe you could take a vacation without really giving details and find somewhere to detox. I am not real sure what to say to help but if you are ready to be done with them then you need to do something before its too late and you change your mind. With a good support system behind you I am sure you will be fine. Withdrawls off of pills is hard and not something you should do alone. Feel free to message me if you want or need someone to talk to. I have been there and was ashamed to but really you need to understand there is no reason for that. Please keep us posted
Sweetheart, I have been where you are and I have been on this site for just shy of 3 years. Most of the people who write with this same problem ARE in the medical field. Please don't feel alone. Our bodies and brains crave opiates, they gives us energy and help us push past where our bodies would normally tell us to stop. As far as how much you are taking, the doseage is pretty low. I was in a suboxone group with 17 other patients, IAD had just gotten to between 4 and 6 lortab or perc 10's. The next lowest amount taken was 30 lortabs or more per day. I felt as badly as you do now, and still have debt, however, you and I went into an extreme depression, and I will advise you to get that treated, now. Not everyone goes into it, but I did and my counselor called mine anhedonia, the lack of being able to feel pleasure as well as clinical depression. She made me call my doctor to get on an antidepressant and the group addiction therapy really helped.
There are different ways to get off the opiates, but if you enlist an addiction therapist, you will stand a much better chance of getting clean and staying clean. Most people have so much shame and secrecy of this problem, they want to do it alone, and without that therapy, you are taking a dangerous short cut that may well end in relapse. If you can taper off, it will be easiest, but suboxone, cold turkey and the Thomas recipe are all viable avenues available. I do urge you to contact an addiction therapist, the work you do there in your treatment is confidential and can NOT by law be discussed with anyone. If you don't know what suboxone is, go you YouTube .com and look up SuboxDoc, he has a great 2 part video on how suboxone works as well as many other easy to understand videos about other suboxone related info. There is another person called maple2609 who does an excellent job of explaining why suboxone instead of cold turkey or other method. You can also Google the Thomas recipe opiate withdrawal to find a list of over the counter meds and supplements that help withdrawal. Des often rx other meds such as clonidine, methacarbomal and an antidepressant to help with opiate withdrawal. You are not alone and you came to a great place for support. You are in my Prayers, pattishan61
Thank you all so much for your kindness! I have admitted to my husband, best friend (who has a lot of experience in this field) and my oldest son. They have all been so supportive and loving, which made me feel even worse, if possible, like I don't deserve them. I think I will find a psych outside of my hospital network. I started taking the pills b/c I literally could hardly walk to the parking lot after work the pain was so bad in my feet, legs and lower back. I was switched from effexor to cymbalta, which was amazing, but then taking the pills just became a "habit". The people I work with are tolerable, but believe me the way they talk about each other and patients there is NO WAY I could ever let anyone know or suspect... got to be "perfect" you know? I am really hell bent on this tapering down... its not easy, but its tolerable and keeps me from bawling constantly.
I just wanted to say that my heart goes out to you. Don't be down on yourself - this disease called addiction (and it is a disease) has caused you to do things that just are not like the real you. You deserve a great husband and a great son and a really good life - why wouldn't you? I agree with PattiShan - go to an addictions counselor. They can make all the difference in the world because you don't just have to get off the opiates - you have to rebuild your sense of who you are, which has been damaged. Do whatever it takes - take some time off work to detox, and make that time to go to the counselor - no matter how long the drive or how much work you need to miss. You have a long life ahead with a great family - it's worth whatever temporary sacrifices you need to make. Best wishes to you -
I think even though my situation is not the same I worked in a hospital to where you wouldn't dare let it be known! if anything was a problem for someone it was throughout the organization and that is ashamed, I am no longer there but not because of a problem I could not tolerate knowing that perhaps there was an individual who needed understanding, caring and compassion and that it wasn't possible to help and be a friend. I pray for you and you are in my thoughts Please get the help you need, be sure you are careful about dropping this dose! I along with many other do really care Caringsonbj (Billy)
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2015 • 1 answer
Posted 20 Apr 2015 • 2 answers
Posted 8 May 2015 • 2 answers
I was diagnosed with an umbilical hernia. It's getting worse. I went to the E.R. but the only thing?
Posted 30 Jun 2016 • 0 answers
Posted 17 Oct 2016 • 0 answers